MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22364777
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.No device has been sent for investigation.The clinical investigation concluded: it was reported that the user experienced an allergic reaction to his behind the ear hearing aids.The symptoms of the reaction were redness, irritation and itchiness, which took approximately 10 days to occur after started use, the reaction is behind his ears.The user had previously tried demo hearing aids and did not experience any reaction from those.The user did not see a physician, but has a history of contact dermatitis, so he has a steroid cream which he is using to treat the reaction.The user reported that he has previously had reactions with another hearing aid manufacturer, and with sunglasses.Hearing aids are designed to have skin contact with the end user.Based on the available information, it likely there is a causal relationship since the patient has a previous history of contact dermatitis.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: known risk, deemed to be acceptable.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
On an unknown date ((b)(6) 2023 best estimate), it was reported that the user experienced an allergic reaction to his behind the ear hearing aids.The symptoms of the reaction were redness, irritation and itchiness.The reaction took approximately 10 days to occur after started use.The user had previously tried demo hearing aids and did not experience any reaction from those.The user reported that he has previously had reactions with another hearing aid manufacturer, and with sunglasses.The user did not see a physician, but has a history of contact dermatitis, so he has a steroid cream which he is using to treat the reaction.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17919524
Report Number3005650135-2023-00135
Device Sequence Number2982631
Product Code OSM
UDI-Device Identifier05708296252961
UDI-Public05708296252961
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number22364777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale